# SDR USAA2011081700010

- Difficulty date: August 16, 2011
- Submitted: August 26, 2011
- Operation: Air carrier
- Aircraft: N418US
- Make and model: Boeing 737401
- Aircraft serial: 23985
- Aircraft time: 60,646 hours, 40,697 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: GTCP85129H
- Part serial: P100040
- Condition: Failed
- Location: Apu Bay
- Part time: 56,177 hours, 37,861 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: F, A

## Discrepancy

CREW REPORTED THE APU FIRE LITE ILLUMINATED CLIMBING THROUGH 25,000 TO 26,000 FEET.  CREW ACCOMPLISHED QRH PROCEDURE.  EGT WAS IN THE RANGE ON A RUNNING APU BUT SWITCH TO APU WAS IN THE OFF POSITION FOR OVER 15 TO 20 MINUTES.  APU FIRE LIGHT BEGAN TO GO OUT AND EGT DECREASED AFTER FIRE HANDLE WAS PULLED AND FIRED.  FLIGHT RETURNED TO FIELD AT DCA AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE TESTED APU FIRE DETECTION SYSTEM. TESTED GOOD PER AMM 26-15-00, DID IT'S JOB AND DETECTED TAIL FIRE. FOUND APU EGT HARNESS CHARED.  REPLACED APU PER J/C 03L70349004.  OPS AND LEAK CHECK GOOD.  ALSO, REPLACED APU FIRE EXTINGUISHER BOTTLE PER AMM 26-22-11.  AIRCRAFT OK FOR SERVICE.
